Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Uniform approximation and maximal ideal spaces


Author: John Wermer
Journal: Bull. Amer. Math. Soc. 68 (1962), 298-305
DOI: https://doi.org/10.1090/S0002-9904-1962-10771-X
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, Amer. Math. Soc. Colloq. Publ. Vol. 20, Amer. Math. Soc, Providence, R. I., 1935. MR 218588
  • 2. J. L. Walsh, Über die Entwicklung einer analytischen Funktion nach Polynomen, Math. Ann. 96 (1927), no. 1, 430–436 (German). MR 1512331, https://doi.org/10.1007/BF01209179
  • 3. M. A. Lavrent'ev, Sur les fonctions d'une variable complexe représentable par des séries de polynomes, Hermann, Paris, 1936.
  • 4. S. N. Mergelyan, On the representation of functions by series of polynomials on closed sets, Dokl. Akad. Nauk SSSR (N.S.) 78 (1951), 405-408 - Amer. Math. Soc. Transl. 85 (1953). MR 41929
  • 5. G. E. Silov, On the decomposition of a commutative normed ring into a direct sum of ideals, Amer. Math. Soc. Transl. (2) 1 (1955). MR 73946
  • 6. A. Browder, Cohomology of maximal ideal spaces, Bull. Amer. Math. Soc. 67 (1961), 515-516, MR 130580
  • 7. J.-P. Serre, Une propriété topologique des domaines de Runge, Proc. Amer. Math. Soc. 6 (1955), 133-134. MR 67488
  • 8. J. Wermer, The hull of a curve in C, Ann. of Math. (2) 68 (1958), 550-561. This paper is dependent on the following three papers of the author: Function rings and Riemann surfaces, Ann. of Math. (2) 67 (1958). Rings of analytic functions, Ann. of Math. (2) 67 (1958). Subalgebras of the algebra of all complex-valued continuous functions on the circle, Amer. J. Math. (2) 78 (1954). MR 100102
  • 9. J. Wermer, Polynomial approximation on an arc in C, Ann. of Math. 62 (1955), 269-270. MR 72260
  • 10. W. Rudin, Subalgebras of spaces of continuous functions, Proc. Amer. Math. Soc. 7(1956), 825-830. MR 82650
  • 11. E. Bishop, Analyticity in certain Banach algebras, Trans. Amer. Math. Soc. 102 (1962), 507-544. MR 142015
  • 12. E. Bishop, Subalgebras of functions on a Riemann surface, Pacific J. Math. 8 (1958), 29-50. MR 96818
  • 13. H. Rossi, Algebras of holomorphic functions on one-dimensional varieties, Trans. Amer. Math. Soc. 100 (1961), 439-458. MR 131164
  • 14. H. Rossi, The local maximum modulus principle, Ann. of Math. (2) 72 (1960), 1-11. MR 117539
  • 15. H. Rossi, Holomorphically convex sets in several complex variables, Ann. of Math. (2)74(1961), 470-493. MR 133479
  • 16. S. N. Mergelyan, Uniform approximations to functions of a complex variable, Amer. Math. Soc. Transl. 101 (1954). MR 60015
  • 17. E. Bishop, A minimal boundary for function algebras, Pacific J. Math. 9 (1959), 629-642. MR 109305
  • 18. F. Hartogs and A. Rosenthal, Über Folgen analytischer Funktionen, Math. Ann. 104 (1931), no. 1, 606–610 (German). MR 1512688, https://doi.org/10.1007/BF01457959
  • 19. G. Stolzenberg, Massachusetts Institute of Technology thesis, 1961.


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1962-10771-X

American Mathematical Society